Alert archive / Indiana / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 1, NWS Northern Indiana

February 19, 2026Cass County, White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Feb 19, 2026, 3:37 AM EST for Cass County, White County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2026, 3:37 AM EST (08:37 UTC)
Expired
Feb 19, 2026, 4:15 AM EST
In force
38 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cass County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 101 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3218 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 2:50 AM EST, 47 minutes earlier. Its key messages:

  • Highs in the 60s today are within 5 degrees of record levels.
  • Thunderstorms will be possible on today. A mostly marginal risk for severe weather exists mainly during this afternoon and into the evening with gusty winds, hail, and possibly a tornado as the main threats.
  • Cooler air arrives Friday with snow becoming more likely, especially by Sunday morning.
Area forecast discussion, Feb 19, 2:50 AM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
250 AM EST Thu Feb 19 2026

.KEY MESSAGES...

- Highs in the 60s today are within 5 degrees of record levels.

- Thunderstorms will be possible on today. A mostly marginal
  risk for severe weather exists mainly during this afternoon
  and into the evening with gusty winds, hail, and possibly a
  tornado as the main threats.

- Cooler air arrives Friday with snow becoming more likely,
  especially by Sunday morning.

&&

.DISCUSSION...
Issued at 159 AM EST Thu Feb 19 2026

One last day of much above normal temperatures in this stretch
of warmth within a southwesterly flow aloft as a trough pushes
southeasterly into the region with highs today in the mid 50s to
mid 60s for southern portions of our CWA. A few convective
showers with a few rumbles of thunder will be possible this
morning especially over our southwestern and southern portions
of the CWA but the better chances for thunderstorms will be
later this afternoon into the evening hours as the better lift
associated with the trough pushes into the area. Current 07z
regional radar imagery does have a couple of thunderstorms
developing over central IL over Vermillion and Champaign
Counties. These will slowly push to the northeast into our
southwestern counties over the next several hours this morning.
Current dew points over the area are in the low 30s but we will
see an influx in moisture pushing northward into the area today
with dew points increasing into the mid 50s especially for our
southern tier of counties later this afternoon.

SPC currently has a majority of our CWA under a marginal risk
for severe thunderstorms for their latest Day 1 convective
outlook. There is also a fairly small sliver of slight risk in
place for our most southern tier of counties. The main threats
will be gusty outflow winds, small hail, and even a tornado or
two would be possible. The one limiting factor seems to be the
instability as surface based CAPE is very limited but the
MUCAPE values are around 300-450 J/Kg. Bulk shear values will be
sufficient for some organization with 35 to 45 knot values. The
most likely time for any strong to severe thunderstorms will be
from about 3 PM to 9 PM EST.

Colder temperatures will begin to push into the region from the
northwest on Friday and highs will only get into the low 40s to
low 50s for our far southeastern portion of the area. Lows by
Saturday morning will get back down into the low 30s to upper
20s. Light rain showers mainly north of US-30 will begin to
change over to snow showers by Friday evening. High temperatures
over the weekend will remain in the low to mid 30s with lows in
the upper 20s each morning. Another trough will move through
late Saturday through Sunday and will bring another chance for
snow showers across the area. This will also bring another
reinforcing shot of colder air for Monday with highs in the
lower 30s and low temperatures on Monday and Tuesday mornings
only in the low 20s to upper teens. Of course, this will not
seem so bad compared to the very cold we had at the beginning of
the month. Broad ridging across the central CONUS will begin to
push eastward into the region once again by Tuesday and we will
see another warming trend into the middle of next week with
highs warming into the mid and upper 40s with a few locations
near 50 degrees on Wednesday and Thursday. Chances for more
rainfall will increase for the end of next week with another
trough making residence over the Great Lakes region.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1155 PM EST Wed Feb 18 2026

Models continue to struggle with low level moisture surge over
cold ground later this morning ahead of next trough/low
pressure system. Several 00Z hi-res models have backed off
fog/stratus development, especially for KSBN and plan to go
with just a prevailing 2 kft stratus there during the late
morning/afternoon. For KFWA, still think there is a good chance
for showers (maybe even a storm) during the late morning and the
added moisture could bring a brief period of IFR cigs/vis but
confidence remains low. Much better chance for rain at both
sites Thursday evening as the primary surface low lifts through
the area. Most guidance holds ceilings in MVFR category.
Thunderstorms are possible but confidence in coverage and timing
is very low so will hold off on including thunder for now.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...Andersen
AVIATION...AGD
Hazardous weather outlook, Feb 18, 3:19 PM EST, 12 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
319 PM EST Wed Feb 18 2026

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-192030-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
319 PM EST Wed Feb 18 2026 /219 PM CST Wed Feb 18 2026/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few storms are possible Thursday evening into Thursday night
mainly along and south of US 30. Wind gusts would be the primary
concern in any storms, although some hail and perhaps a tornado
cannot be ruled out. Severe weather chances are low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:13 AM ESTSevere Thunderstorm WarningIWXCass, Fulton, Miami47 min
Feb 19, 4:41 AM ESTSpecial Weather StatementIWXPulaski34 min
Feb 19, 4:58 AM ESTSevere Thunderstorm WarningIWXHuntington, Kosciusko, Miami, Wabash, Whitley32 min
Feb 19, 5:20 AM ESTSevere Thunderstorm WarningIWXFulton, Kosciusko25 min
Feb 19, 5:24 AM ESTSevere Thunderstorm WarningIWXKosciusko, Wabash, Whitley51 min
Feb 19, 5:29 AM ESTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Wabash31 min
Feb 19, 5:45 AM ESTSevere Thunderstorm WarningIWXKosciusko, Wabash30 min
Feb 19, 5:56 AM ESTSevere Thunderstorm WarningIWXAllen, DeKalb, Whitley49 min
Feb 19, 6:42 AM ESTSevere Thunderstorm WarningIWXAllen, DeKalb33 min
Feb 19, 9:36 AM ESTSpecial Weather StatementIWXCass24 min
Feb 19, 9:46 AM ESTSevere Thunderstorm WarningIWXCass, Fulton29 min
Feb 19, 9:50 AM ESTSevere Thunderstorm WarningIWXPulaski25 min
Feb 19, 10:11 AM ESTSevere Thunderstorm WarningIWXPulaski34 min
Feb 19, 10:46 AM ESTSpecial Weather StatementIWXElkhart29 min
Feb 19, 10:47 AM ESTSpecial Weather StatementIWXPulaski28 min
Feb 19, 12:34 PM ESTSpecial Weather StatementIWXWabash26 min
Feb 19, 12:58 PM ESTSevere Thunderstorm WarningIWXHuntington, Wabash47 min
Feb 19, 1:32 PM ESTSpecial Weather StatementIWXHuntington28 min
Feb 19, 1:39 PM ESTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 18 more29 hr
Feb 19, 1:50 PM ESTSevere Thunderstorm WarningIWXAdams, Allen, Wells25 min
Feb 19, 7:10 AM ESTSpecial Weather StatementIWXDefiance35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.